Results 1 to 6 of 6

Thread: Dysreflexia at Ejaculation

  1. #1

    Dysreflexia at Ejaculation

    In the last few months I have been experiencing dysreflexia upon virtually every ejaculation. It had happened before but it was rare and the headache was much less severe. I have had no other symptoms.

    It is a real drag. Any guesses on why this may be happening?

  2. #2
    There is medication you can take before sex that will reduce or eliminate the AD.

  3. #3
    You may have something else helping to trigger the AD. Any bladder problems, bowel problems or skin prroblems could cause it to be more severe. You can take medication before sex, but I would first look at things like I mentioned above and also the position that you are using. Is anything different?

    CKF

  4. #4
    Senior Member dnvrdave's Avatar
    Join Date
    Feb 2002
    Location
    Denver, Colorado USA ---- C5/6 Complete 1985
    Posts
    457

    Me too! It's not normal?!?

    I use a Wahl massager to masturbate (I'm male), and it is very effective, climaxing in a minute or less. But right at the point of ejaculation, and for several minutes afterward, I have severe A.D. Headache, sweating, wild leg/arm spasms, blood pressure 200/120. So, obviously, after a few stubborn trials, I quit this practice, especially after two-day "hangovers".

    Isn't A.D. normal for quads at ejaculation? I have never (since C5/6 SCI) been able to orgasm/ejaculate without a massager, and I doubt that is possible for me. I assumed that was normal, too.

    I will add a separate thread for my questions, but here I want to ask what are the specific possible causes (e.g. bladder) you refer to (SCI Nurse)? I think I am completely healthy, and I had assumed this happens to virtually all quads. I assumed we just have to give up orgasms/ejaculation for pleasure, and use medication to prevent/minimize A.D. only in the serious event of trying to become a father.

    BTW, I have a rather spastic bladder and take no medications at all, so my A.D. is probably worse for that reason.

  5. #5
    No, not all those are risk for AD get it with ejaculation. Most studies I have seen identify this as occuring less than 30% of the time for ejaculation without a vibrator. Vibratory stimulation has a higher rate...about 60%.

    You risk having a stroke if you continue to have AD like this, esp. as your blood vessels get older. Pre-medication with nitroglycerine paste (as long as you are NOT taking any of the oral ED drugs) or with nifedipine (if you are using oral ED drugs) is the best way to manage this so that you can continue to safely have orgasms.

    (KLD)

  6. #6
    Senior Member Van Quad's Avatar
    Join Date
    Mar 2002
    Location
    Vancouver, BC, Canada
    Posts
    5,558
    nifedipine
    My old drug of choice. Kicking it old school.

Similar Threads

  1. Dr. Young or SCI nurses,
    By cathy j in forum Care
    Replies: 8
    Last Post: 02-03-2006, 10:29 AM
  2. Replies: 2
    Last Post: 07-26-2003, 05:50 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •